Sudafed PE is a nasal decongestant that is now available in the Cold and Flu aisle of local pharmacies and drug stores. Sudafed nasal decongestant (containing pseudoephedrine) is no longer available over the counter, it is only available behind the counter, from the pharmacist.
- Read more about this change at the pharmacy.
Sudafed PE may be a good alternative to original Sudafed. It is very effective for many people. It causes fewer side effects than original Sudafed but may also not be as effective.
Active Ingredients in Sudafed PE
In each caplet:
Phenylephrine HCl 10mg
Dosage and Directions
Adults and children over 12 years old:
- 1 caplet every 4 hours, not to exceed 6 doses in 24 hours
Children under 12 years should not take this product unless directed to do so by a doctor
Swallow whole, do not crush or chew.
- Sinus pressure
- Nasal congestion from allergies, colds and other upper respiratory infections
Side Effects of Sudafed PE
Phenylephrine may cause:
- Confusion or nervous feeling
- Nausea or vomiting
Sudafed PE Warnings
Do not use Sudafed PE if you are now taking a medication known as an MAOI or for two weeks after stopping an MAOI. If you are not sure, contact your doctor or pharmacist before taking this medication.
Keep out of reach of children.
In case of overdose, contact Poison Control or go to an Emergency Room immediately.
Ask a Doctor Before use if
- You have Heart Disease
- You have High Blood Pressure
- You have Thyroid Disease
- You have Diabetes
- You have trouble urinating due to an enlarged prostate gland
- You are pregnant or breastfeeding
Stop use and ask a Doctor if
- An allergic reaction occurs. Seek medical attention immediately.
- You get nervous, dizzy or sleepless
- You have nasal congestion that lasts more than 7 days or it is accompanied by a fever
"Products/Sudafed PE Nasal Decongestant." Sudafed & Sudafed PE. 2006. Pfizer Inc.. 22 Jan 2007.